Arizona, 2005Flash Flood in Arizona, August 11, 2005
August 11, 2005 · NWS PSR · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 11, 9:20 AM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 9:20 AM MST, 2 hours 55 minutes before
AZZ020>028-CAZ030>033-120000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
920 AM MST THU AUG 11 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE TO THE NORTH...AND LOW PRESSURE OVER SOUTHEAST
CALIFORNIA...SUSTAINS WARM AND HUMID TROPICAL AIR IN THE REGION.
TEMPERATURES RETURN TO THE TRIPLE DIGIT RANGE IN THE LOW DESERTS
WITH AFTERNOON AND EVENING THUNDERSTORMS. SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IS A POSSIBILITY
LATE TODAY...AS RESULT OF MORE SUNSHINE AND GREATER
INSTABILITY...ESPECIALLY IN SOUTH CENTRAL ARIZONA. NEXT WEEK...DRY
WESTERLY WINDS ALOFT...MAY LOWER RELATIVE HUMIDITY AND PUSH DAY
TIME HIGH TEMPERATURES TO ABOVE NORMAL.
&&
.DISCUSSION...
MORE SS AND 2 TO 6 DEGS WARMER TDA...UNDERWAY EARLY THIS MORNG.
BOUNDARY LYR STILL VERY WET...WITH 70+ DEWPOINTS FROM SE CA TO S
CNTRL AZ. PHOENIX AND YUMA 12Z UPPER AIR...24 HRS OF DRYING ABV
THE BNDRY LYR WITH A SOUTHWEST MEAN WIND 10 TO 15 KNOTS. PW IS
TRENDING DOWN...BUT STIL VERY POTENT AT 1.94 TO 2.04. THERMALLY
SPEAKING WE ARE VRY UNSTABLE THIS AFTN...AND THERE IS GREAT CAPE ON
THE PHOENIX SOUNDING...BUT WE WILL EITHER HAVE TO EXCEED FCST HIGH
BY 4 TO 6 DEGREES OR HAVE A VERY LRG TSTM...OR MCS...OUTFLOW THAT CD
DO SOME HVY DUTY LIFTING TO FULLY REALIZE THE CAPE. WITH THE 500MB
WEAK AND SMALL SCALE CYCLONIC EDDYS DRIFTING OVER SW AND S CNTRL AZ
TDA THROUGH SUNDAY...WE WILL REMAIN TEETERING ON THE VERGE OF SEVERE
CNVCTN EACH DAY...WITH LATE IN THE DAY AS THE OPTIMAL TIME.
EARLY NEXT...A RATHER LONG TROUGH MOVS INLAND OVER THE PAC NW AND
IS VERY PROGRESSIVE INTO THE NRN PLAINS...TRAILING A TAIL TO THE SW
INTO SRN CA. SMALL SCALE LOWS MAY SPIN ARND THE BOTTOM OF THIS
TROUGH OVR SE CA AND SW AZ...DYNAMICALLY DESTABILIZING OUR RGN.
FOLLOWING THAT WE CD BEGIN TO SEE DRYING AS THE TROF ALF SW FLOW
BEGINS TO SCOUR OUT THE MSTR W TO E...VERY SLOLY.
&&
.AVIATION...
DISCUSSION FOR 18Z TAFS. TAFS ADEQUATELY DEPICT CURRENT WEATHER.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
RUNYAN
Hazardous weather outlook, Aug 11, 5:30 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
530 AM MST THU AUG 11 2005
AZZ020>028-CAZ030>033-120100-
GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY-
RIVERSIDE COUNTY/EASTERN DESERTS-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-
530 AM MST THU AUG 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND
SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY
MORE DAYTIME SUNSHINE COMBINED WITH VERY HUMID TROPICAL AIR STILL
OVER THE AREA WILL RESULT IN AN INCREASE IN THE POSSIBILITY OF SOME
SEVERE THUNDERSTORMS WITH STRONG GUSTY DAMAGING WINDS...HAIL...AND
VERY HEAVY RAIN WITH FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS WITH STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN...
ESPECIALLY FRIDAY AND THIS WEEKEND...ENDING BY THE MIDDLE OF NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ELLIS
Flash Flood, Maricopa
- When
- August 11, 12:15 PM MST to 1:15 PM MST
- Where
- Maricopa County, Wickenburg
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.967, -112.733
Torrential rains up to 1/2 inch in 15 minutes, and one inch in an hour, caused washes in the vicinity of the community to over-flow and flood roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 11 to 14, 20052 deaths · 8 events
- Hail and Damaging Winds in Iowa, August 11, 2005$174,000 · 2.75 in hail · 5 events
- Flash Flooding and Hail in Indiana, August 11, 20052 injured · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 11, 2005$43,000 · 1.25 in hail · 6 events
- Heat in New Jersey, August 11 to 14, 200517 events
- Heavy Rain in New Mexico, August 11, 2005$15,000 · 1 event
- Flash Flood in Colorado, August 11, 2005$15,000 · 1 event
- Tornadoes and Hail in Montana, August 11, 2005F0 · 7 events
- Heat in Maryland, August 11 to 14, 20055 events
- Heat in Delaware, August 11 to 15, 20053 events
- Hail and Damaging Winds in Illinois, August 11, 20051 in hail · 3 events
- Hail in South Dakota, August 11, 20051.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473683.